Ask a doctor

When Should Numbing from Topical Cream Dissipate?

It's been 4 and a half hours since I had juvederm injections in my lips for the first time. The doctor didn't do a dental block and only used numbing cream on my lips and around my mouth. My lips are beginning to regain some sensitivity by I am still numb around my mouth. Is this normal?

Doctor Answers (5)

When Should Numbing from Topical Cream Dissipate?

+2

The topical cream last an hour to several hours however Juvederm does come with Lidocaine mixed in which is a local anesthetic as well.  This may be why your lips are still numb.  


Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

The effect of numbing creams for filler injections lasts for several hours

+2

The effect of numbing creams for filler injections lasts for several hours (on average four, based on my experience). It is an important part of the treatment, as choosing a good strong topical anesthetic cream will ensure a more pleasant experience for the patient.

Leyda Elizabeth Bowes, MD
Miami Dermatologic Surgeon
5.0 out of 5 stars 12 reviews

Numb lips after Juvederm

+1

Juvederm now comes pre-mixed with lidocaine so the numbness you are experiencing is most likely due to this rather than to the topical cream. If it persists, please call your injecting physician right away.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Numb lips

+1

As this question was asked two days ago, I assume that you are back to normal. If not, visit your doctor ASAP. The cream 's effect should wear off within a few hours but different formulas do vary. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Numbness of topical

+1

Some topicla creams have longer acting products in them which may cause numbness for several hours. If concerned you should talk with your doctor.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.